Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 27, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 7, 2012, 6:33 PM CDT for Sterling County, Texas. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2012, 6:33 PM CDT (23:33 UTC)
- Expired
- Apr 7, 2012, 7:15 PM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Sterling County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 6:40 PM CDT | HAIL 1 | Sterling City, TX | |
| Apr 7, 6:41 PM CDT | HAIL 1.75 | Sterling City, TX | DIME TO NICKEL HAIL CONTINUED ON THE WEST SIDE OF STERLING CITY SINCE 635 PM BUT HAS RETURNED TO GOLFBALL SIZE. |
| Apr 7, 7:12 PM CDT | TORNADO | 13 Sw Sterling City, TX | BRIEF RAIN WRAPPED TORNADO REPORTED WEST OF HIGHWAY 163 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:01 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
141
WUUS54 KSJT 072333
SVRSJT
TXC431-080015-
/O.NEW.KSJT.SV.W.0027.120407T2333Z-120408T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
633 PM CDT SAT APR 7 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STERLING COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 715 PM CDT
* AT 627 PM CDT...A SEVERE THUNDERSTORM WAS 3 MILES WEST OF STERLING
CITY...MOVING SOUTHEAST AT 5 MPH. SOME ROADS IN THE PATH OF THIS
STORM INCLUDE STATE HIGHWAY 163 AND U.S. 87.
STORM HAZARDS INCLUDE...
PING PONG BALL SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
NUMEROUS VEHICLE DENTS...
SOME ROOF AND PLASTIC SIGN DAMAGE...
SOME EXPOSED WINDOWS MAY CRACK OR BREAK...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STERLING CITY BY 705 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3208 10126 3209 10096 3171 10082 3169 10083
3170 10086 3162 10086 3158 10126
TIME...MOT...LOC 2333Z 309DEG 3KT 3184 10103
$$2 follow-up statements
773
WWUS54 KSJT 072343
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
643 PM CDT SAT APR 7 2012
TXC431-080015-
/O.CON.KSJT.SV.W.0027.000000T0000Z-120408T0015Z/
STERLING TX-
643 PM CDT SAT APR 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR STERLING COUNTY...
AT 642 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR STERLING
CITY...MOVING SOUTHEAST AT 5 MPH. TRAINED WEATHER SPOTTERS REPORTED
GOLF BALL SIZE HAIL IN STERLING CITY.
STORM HAZARDS INCLUDE...
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
DENTED VEHICLES...
MODERATE ROOF DAMAGE...
MAY BREAK WINDOWS ON VEHICLES AND HOMES...
MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
THE SEVERE THUNDERSTORM WILL BE NEAR...
STERLING CITY BY 710 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3208 10126 3209 10096 3171 10082 3169 10083
3170 10086 3162 10086 3158 10126
TIME...MOT...LOC 2343Z 309DEG 3KT 3183 10102
$$
DANIELS967
WWUS54 KSJT 080001
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
701 PM CDT SAT APR 7 2012
TXC431-080015-
/O.CON.KSJT.SV.W.0027.000000T0000Z-120408T0015Z/
STERLING TX-
701 PM CDT SAT APR 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR STERLING COUNTY...
AT 657 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR STERLING
CITY...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS A HISTORY OF
PRODUCING LARGE HAIL. THIS STORM WILL CONTINUE TO AFFECT HIGHWAY 163
SOUTH OF STERLING CITY.
STORM HAZARDS INCLUDE...
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
DENTED VEHICLES...
MODERATE ROOF DAMAGE...
MAY BREAK WINDOWS ON VEHICLES AND HOMES...
MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF STERLING COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3208 10126 3209 10096 3171 10082 3169 10083
3170 10086 3162 10086 3158 10126
TIME...MOT...LOC 0000Z 309DEG 3KT 3182 10101
$$
DANIELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:25 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 7, 2:25 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 225 PM CDT SAT APR 7 2012 .SHORT TERM... MAIN CONCERN FOR THIS AFTERNOON AND EARLY EVENING IS THE DEVELOPMENT OF SEVERE STORMS ALONG THE FRONTAL BOUNDARY. IN FACT...ONE STORM HAS DEVELOPED NORTHWEST OF ABILENE. EXPECT A FEW OF THESE TO BECOME SEVERE THIS AFTERNOON. AS THE FRONTAL BOUNDARY SLIDES SOUTHEAST SO WILL THE STORMS. THE STORM HAS DEVELOPED IN A REGION OF 3000 J/KG CAPE VALUES. THE MAIN THREATS SHOULD BE LARGE HAIL AND DAMAGING WINDS. COULD SEE A FEW MORE STORMS REDEVELOP TOMORROW AFTERNOON AS THE FRONT RETURNS NORTH AS A WARM FRONT. ONE OR TWO STORMS COULD APPROACH SEVERE LIMITS. .LONG TERM... BEYOND SUNDAY NIGHT WILL FEATURE A FEW COLD FRONTS AND DRYLINES MOVING INTO...OUT OF...AND ACROSS THE AREA. MEANWHILE...MOISTURE FROM THE GULF WILL BE PLENTIFUL. WHAT THIS MEANS...WE'LL HAVE CHANCES FOR MORE RAIN ACROSS THE AREA THROUGH NEXT SATURDAY. COULD SEE A FEW SHOWERS OR STORMS REDEVELOP TOMORROW EVENING IN THE BIG COUNTRY AS THE FRONT RETURNS AS A WARM FRONT. COULD SEE ANOTHER SHOT OF STORMS ACROSS THE NORTHERN BIG COUNTRY MONDAY NIGHT INTO TUESDAY AS THE NEXT FRONT PUSHES ACROSS THE RED RIVER. A FEW COULD BECOME SEVERE AS FLOW ALOFT STRENGTHENS. WITH A WEAK RIDGE IN PLACE...THE UPPER LEVEL NORTHWESTERLY FLOW PATTERN WOULD ALLOW STORMS THAT DO FORM ALONG THE FRONT INTO HASKELL AND THROCKMORTON COUNTIES MONDAY NIGHT INTO TUESDAY MORNING. HAVE INSERTED 30 POPS ACROSS THAT REGION WITH POPS DROPPING OFF INTO THE TEENS ACROSS THE SOUTH. MAY SEE ANOTHER SHOT OF STORMS ACROSS THE EASTERN PORTIONS OF WC TX ON WED AS MOISTURE FROM THE GULF SURGES NORTHWARD INTO THE REGION AND INTERACTS WITH WARM THE FRONTAL ZONE. THE NEXT APPROACHING DEEP UPPER TROUGH WILL RESULT IN THE UPPER FLOW BECOMING SOUTHWEST BY THURSDAY ACROSS WC TX. THIS CHANGE IN THE UPPER FLOW PATTERN WILL ENABLE THE LOW LEVEL FLOW TO PUMP PLENTY OF LOW LEVEL MOISTURE INTO WC TX THROUGH THE REST OF THE WEEK AS LEE SURFACE TROUGHING DEVELOPS ACROSS THE FRONT RANGE OF THE ROCKIES. ADDED SOME SLIGHT CHANCE POPS FOR THURSDAY AND FRIDAY EVENINGS AS DRYLINE STORMS ARE POSSIBLE ACROSS WC TX. MODELS PROG THE LARGE SCALE UPPER TROUGH AND ASSOCIATED PACIFIC FRONTAL BOUNDARY SPREADING STORMS ACROSS WC TX SATURDAY INTO SUNDAY. HAVE INCLUDED POPS TO SHOW THIS BUT WITH SO MUCH UNCERTAINTY IN THE LONG RANGE WILL LIKELY SEE MANY ADJUSTMENTS MADE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 57 73 58 83 61 / 60 30 30 10 10 SAN ANGELO 61 76 56 85 59 / 60 30 20 10 10 JUNCTION 61 77 56 84 61 / 30 20 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07/26
Hazardous weather outlook, Apr 7, 2:29 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 229 PM CDT SAT APR 7 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-081930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 229 PM CDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WILL MOVE INTO THE BIG COUNTRY THIS AFTERNOON...AND SPREAD SOUTH INTO THE CONCHO VALLEY AND HEARTLAND THIS EVENING. THUNDERSTORMS WILL BE MORE WIDESPREAD AS THE COLD FRONT APPROACHES. A FEW OF THESE STORMS WILL REACH SEVERE LEVELS...WITH LARGE HAIL AS THE PRIMARY IMPACT. IN ADDITION...DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED STORMS WILL AGAIN BE POSSIBLE SUNDAY INTO MONDAY ACROSS WEST CENTRAL TEXAS. AGAIN...A FEW OF THESE STORMS WILL AGAIN BE POSSIBLE...WITH LARGE HAIL AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS THE BIG COUNTRY THIS AFTERNOON...AND MAY BE REQUESTED ACROSS THE CONCHO VALLEY AND HEARTLAND THIS EVENING.
In the hours before
Local storm report, Apr 7, 4:52 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
452 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TORNADO STERLING CITY 31.84N 100.98W
04/07/2012 STERLING TX TRAINED SPOTTER
TORNADO ON THE STERLING-MITCHELL COUNTY LINE. RELAYED
THROUGH WFO MIDLAND.
&&
EVENT NUMBER SJT1200085
JOHNSONLocal storm report, Apr 7, 4:54 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
454 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TORNADO 17 N STERLING CITY 32.09N 100.98W
04/07/2012 STERLING TX TRAINED SPOTTER
TORNADO ON THE STERLING-MITCHELL COUNTY LINE. RELAYED
THROUGH WFO MIDLAND.
&&
CORRECTED LOCATION
EVENT NUMBER SJT1200085
JOHNSONLocal storm report, Apr 7, 5:21 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
521 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL TRENT 32.49N 100.12W
04/07/2012 E1.00 INCH TAYLOR TX FIRE DEPT/RESCUE
PEA TO QUARTER SIZED HAIL IN TRENT. RELAYED THROUGH
TAYLOR COUNTY SHERIFF OFFICE
&&
EVENT NUMBER SJT1200086
JOHNSONLocal storm report, Apr 7, 5:59 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
559 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 7 N STERLING CITY 31.94N 100.98W
04/07/2012 E1.75 INCH STERLING TX TRAINED SPOTTER
REPORT RELAYED THROUGH WFO MIDLAND
&&
EVENT NUMBER SJT1200087
JOHNSONLocal storm report, Apr 7, 6:07 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
607 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 4 SW MERKEL 32.43N 100.06W
04/07/2012 E1.00 INCH TAYLOR TX AMATEUR RADIO
&&
EVENT NUMBER SJT1200088
HGLocal storm report, Apr 7, 6:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
608 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND GST 1 W STERLING CITY 31.84N 101.00W
04/07/2012 E60 MPH STERLING TX AMATEUR RADIO
WEST SIDE OF STERLING CITY
0606 PM HAIL 1 W STERLING CITY 31.84N 101.00W
04/07/2012 E1.00 INCH STERLING TX AMATEUR RADIO
WEST SIDE OF STERLING CITY
&&
EVENT NUMBER SJT1200089
EVENT NUMBER SJT1200090
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:48 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 42 min |
| Apr 7, 3:25 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 50 min |
| Apr 7, 3:58 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 47 min |
| Apr 7, 4:06 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 39 min |
| Apr 7, 4:30 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 45 min |
| Apr 7, 4:35 PM CDT | Special Weather Statement | SJT | Jones | 40 min |
| Apr 7, 4:42 PM CDT | Tornado Warning | SJT | Sterling | 33 min |
| Apr 7, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 44 min |
| Apr 7, 5:11 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 49 min |
| Apr 7, 5:15 PM CDT | Tornado Warning | SJT | Sterling | 30 min |
| Apr 7, 5:29 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 46 min |
| Apr 7, 5:58 PM CDT | Tornado Warning | SJT | Sterling | 32 min |
| Apr 7, 6:00 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 45 min |
| Apr 7, 6:03 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 42 min |
| Apr 7, 6:17 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Nolan, Taylor | 43 min |
| Apr 7, 6:50 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 40 min |
| Apr 7, 6:54 PM CDT | Areal Flood Advisory | SJT | Taylor | 111 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.